Alert archive / Massachusetts / Gale Warnings in 2008

Gale Warning 46, NWS Boston/Norton, MA

November 15, 2008

NWS Boston/Norton, MA issued this gale warning at Nov 15, 2008, 4:23 AM EST. It took effect at Nov 16, 2008, 7:00 AM EST. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 15, 2008, 4:23 AM EST (09:23 UTC)
In effect from
Nov 16, 2008, 7:00 AM EST
Expired
Nov 17, 2008, 3:00 AM EST
In force
20 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted, in the capitals the NWS used until 2016.

000
WHUS71 KBOX 150923
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
423 AM EST SAT NOV 15 2008

ANZ235-237-250-254-255-151730-
/O.CAN.KBOX.SW.Y.0049.000000T0000Z-081115T1800Z/
/O.UPG.KBOX.GL.A.0011.081115T1800Z-081116T0900Z/
/O.NEW.KBOX.GL.W.0046.081115T2200Z-081117T0000Z/
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA
OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE
SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
423 AM EST SAT NOV 15 2008

...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 7 PM EST
SUNDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 7 PM EST SUNDAY. THIS
REPLACES THE ADVISORY FOR HAZARDOUS SEAS AND THE GALE WATCH.

AN INTENSIFYING LOW PRESSURE SYSTEM WILL MOVE FROM WEST VIRGINIA
INTO QUEBEC LATE TODAY. AS THIS OCCURS...SOUTHERLY WINDS WILL
INCREASE WITH GUSTS REACHING 35 TO 40 KNOTS IN THE WATERS...ESPECIALLY
TONIGHT. SEAS WILL BE BUILDING TO BETWEEN 10 AND 15 FEET TONIGHT IN
THE OCEAN WATERS JUST SOUTH OF RHODE ISLAND...MARTHAS VINEYARD AND
NANTUCKET.

A RELATIVE LULL IN THE WIND IS EXPECTED LATER SUNDAY MORNING...BUT THEN
GALE FORCE WESTERLY WIND GUSTS ARE EXPECTED LATE SUNDAY AFTERNOON AS
COLDER AIR ARRIVES.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ230>234-236-151730-
/O.UPG.KBOX.GL.A.0011.081115T1800Z-081116T0900Z/
/O.NEW.KBOX.GL.W.0046.081115T2200Z-081117T0000Z/
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-NARRAGANSETT BAY-
423 AM EST SAT NOV 15 2008

...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 7 PM EST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 7 PM EST
SUNDAY. THE GALE WATCH IS NO LONGER IN EFFECT. 

AN INTENSIFYING LOW PRESSURE SYSTEM WILL MOVE FROM WEST VIRGINIA
INTO QUEBEC LATE TODAY. AS THIS OCCURS...SOUTHERLY WINDS WILL
INCREASE WITH GUSTS REACHING 35 TO 40 KNOTS IN THE WATERS...ESPECIALLY
TONIGHT. SEAS WILL BE BUILDING TO BETWEEN 5 AND 6 FEET TONIGHT IN
MARTHAS VINEYARD AND NANTUCKET SOUNDS EARLY TONIGHT.

A LULL IN THE WIND IS EXPECTED SUNDAY MORNING... BUT GALE FORCE
WESTERLY WIND GUSTS ARE EXPECTED LATE SUNDAY AFTERNOON AS COLDER AIR
ARRIVES. 

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
5 follow-up statements
000
WHUS71 KBOX 151835
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
135 PM EST SAT NOV 15 2008

ANZ230>237-250-254-255-160245-
/O.CON.KBOX.GL.W.0046.081115T2200Z-081117T0000Z/
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-
BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA
OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE
SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
135 PM EST SAT NOV 15 2008

...GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO
7 PM EST SUNDAY...

A GALE WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 7 PM
EST SUNDAY. 

INTENSIFYING LOW PRESSURE OVER PENNSYLVANIA WILL MOVE TO QUEBEC LATE
THIS AFTERNOON. THIS WILL BRING INCREASING SOUTHERLY WINDS WITH
POTENTIAL GUSTS REACHING 35 TO 40 KNOTS... ESPECIALLY TONIGHT. 

A LULL IN THE WIND IS EXPECTED SUNDAY MORNING... BUT GALE FORCE
WESTERLY WIND GUSTS ARE EXPECTED LATE SUNDAY AFTERNOON AS COLDER
AIR ARRIVES.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
000
WHUS71 KBOX 152051
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
351 PM EST SAT NOV 15 2008

ANZ230>237-250-254-255-160500-
/O.CON.KBOX.GL.W.0046.081115T2200Z-081117T0000Z/
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-
BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA
OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE
SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
351 PM EST SAT NOV 15 2008

...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST SUNDAY...

A GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST SUNDAY FOR ALL OF THE
COASTAL WATERS.

INTENSIFYING LOW PRESSURE OVER CENTRAL NEW YORK STATE WILL MOVE TO QUEBEC
LATE TONIGHT. A STRONG COLD FRONT ASSOCIATED WITH THIS LOW PRESSURE
SYSTEM WILL MOVE ACROSS THE COASTAL WATERS EARLY SUNDAY. THIS WILL
BRING STRONG SOUTHERLY WINDS WITH GUSTS REACHING 35 TO 40 KNOTS AHEAD
OF THE COLD FRONT TONIGHT.

A LULL IN THE WIND IS EXPECTED SUNDAY MORNING... BUT GALE FORCE
WESTERLY WIND GUSTS ARE EXPECTED SUNDAY AFTERNOON AS COLDER AIR
ARRIVES.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

THOMPSON
000
WHUS71 KBOX 160913
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
413 AM EST SUN NOV 16 2008

ANZ230>237-250-254-255-161715-
/O.EXT.KBOX.GL.W.0046.081116T1200Z-081117T0200Z/
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-
BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA
OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE
SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
413 AM EST SUN NOV 16 2008

...GALE WARNING NOW IN EFFECT UNTIL 9 PM EST THIS EVENING...

THE GALE WARNING IS NOW IN EFFECT UNTIL 9 PM EST THIS EVENING. 

A COLD FRONT CROSSES THE WATERS THIS MORNING WITH MUCH COLDER DRYER
ARRIVING THIS AFTERNOON AND EVENING ON GUSTY WEST WINDS OF 35 TO 40
KNOTS. LARGE SOUTHERLY SWELLS WILL ADD TO MARINE TRAVEL DIFFICULTIES
THROUGH TONIGHT BEFORE SUBSIDING MONDAY. 

CONFIDENCE IS RATED AS HIGH FOR THESE OCCURRENCES WITH THE STRONGEST
WESTERLY GALE WINDS LIKELY TO BE BETWEEN 4 PM AND 10 PM TODAY.

MARINERS SHOULD ALSO BE AWARE OF A MODERATE PROBABILITY FOR A NORTHERLY
GALE DEVELOPING TUESDAY IN THE WATERS NEAR AND JUST TO THE EAST AND
SOUTH OF NANTUCKET.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE
AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE OR EQUIPMENT SEEK SAFE HARBOR PRIOR TO
THE ONSET OF GALE CONDITIONS.

&&

$$
000
WHUS71 KBOX 162044
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
344 PM EST SUN NOV 16 2008

ANZ236-170445-
/O.CAN.KBOX.GL.W.0046.000000T0000Z-081117T0200Z/
/O.NEW.KBOX.SC.Y.0236.081116T2044Z-081117T1800Z/
NARRAGANSETT BAY-
344 PM EST SUN NOV 16 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST MONDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY FOR NARRAGANSETT BAY...WHICH IS IN EFFECT UNTIL 1 PM EST
MONDAY. THE GALE WARNING HAS BEEN CANCELLED.

WINDS WILL GUST 25 TO 30 KT OVERNIGHT...WITH SEAS 6-10 FT AT THE
ENTRANCE TO THE BAY. WINDS AND SEAS WILL GRADUALLY SUBSIDE LATE
TONIGHT AND MONDAY.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ230>235-237-250-254-255-170200-
/O.CON.KBOX.GL.W.0046.000000T0000Z-081117T0200Z/
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA
OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE
SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
344 PM EST SUN NOV 16 2008

...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING. 

WIND GUSTS BETWEEN 35 AND 40 KT WILL CONTINUE THROUGH EARLY THIS
EVENING...THEN DIMINISH THEREAFTER. SEAS WILL REMAIN QUITE HIGH ON
THE OUTER WATERS AROUND NANTUCKET...WITH 12 TO 15 FEET EXPECTED THIS
EVENING BEFORE GRADUALLY SUBSIDING.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
000
WHUS71 KBOX 170155
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
855 PM EST SUN NOV 16 2008

ANZ230-171000-
/O.CAN.KBOX.GL.W.0046.000000T0000Z-081117T0200Z/
/O.EXA.KBOX.SC.Y.0236.000000T0000Z-081117T1800Z/
BOSTON HARBOR-
855 PM EST SUN NOV 16 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST MONDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM EST MONDAY. THE GALE
WARNING HAS BEEN CANCELED. 

WEST WINDS WILL OCCASIONALLY GUST TO AROUND 25 KT OVER BOSTON HARBOR 
INTO MONDAY.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ231>235-237-250-254-255-170800-
/O.EXT.KBOX.GL.W.0046.000000T0000Z-081117T0800Z/
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA
OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE
SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
855 PM EST SUN NOV 16 2008

...GALE WARNING NOW IN EFFECT UNTIL 3 AM EST MONDAY...

THE GALE WARNING IS NOW EXTENDED AND IN EFFECT UNTIL 3 AM EST
MONDAY.

WEST WIND GUSTS BETWEEN 35 AND 40 KT WILL CONTINUE INTO THE PREDAWN
HOURS IN PARTS OF THE COASTAL WATERS.  SEAS WILL REMAIN QUITE HIGH ON
THE OUTER WATERS AROUND NANTUCKET...AT 12 TO 15 FEET BEFORE GRADUALLY 
SUBSIDING MONDAY.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ236-171000-
/O.CON.KBOX.SC.Y.0236.000000T0000Z-081117T1800Z/
NARRAGANSETT BAY-
855 PM EST SUN NOV 16 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST MONDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST MONDAY FOR
NARRAGANSETT BAY.

WEST WINDS WILL OCCASIONALLY GUST TO 25 KT INTO MIDDAY MONDAY WITH
SEAS 6-8 FT AT THE ENTRANCE TO THE BAY.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


DRAG

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this gale warning went out at Nov 15, 3:50 AM EST, 33 minutes earlier.

Area forecast discussion, Nov 15, 3:50 AM EST, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
350 AM EST SAT NOV 15 2008

.SYNOPSIS...
WIND IS FEATURED THIS WEEKEND IN SOUTHERN NEW ENGLAND WITH EXCEEDINGLY
MILD AIR THROUGH THIS EVENING REPLACED BY MORE SEASONABLE COLD LATE
SUNDAY. LOW PRES IN WEST VIRGINIA THIS MORNING WILL INTENSIFY AS IT
CROSSES NEW YORK STATE LATE TODAY AND MOVES INTO QUEBEC SUNDAY SWEEPING
A COLD FRONT ACROSS SOUTHERN NEW ENGLAND LATE TONIGHT. A STRONGER COLD
FRONT CROSSES THE REGION MON WITH LOW PRES FORMING SOUTHEAST OF CAPE
COD TUE DRAWING UNSEASONABLY COLD AIR INTO OUR AREA FOR MUCH OF THE
REST OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
HEAVY SHOWERS AND ISOLATED TSTMS WILL CROSS SNE THIS MORNING AT THE
NOSE OF THE DEVELOPING LLJ. RADAR NOW IN SUMMER DEEP CONVECTIVE ZR
RELATIONSHIP.  T FCST BASED ON GFS SWI AND NGM BEST LI.

THIS AFTERNOON...AXIS OF INSTABILITY PUSHES N AND REALIGNS W OF OUR
CWA AND BELIEVE SHOWERS WILL BECOME SCT AS TEMPS SOAR ON GUSTY SSW
WINDS.

WIND ADVY POSTED FOR SUSTAINED NR 27 KTS BY MID OR LATE AFTN.

TEMPS WERE INCREASED ABV AVBL MOS GUIDANCE...ESP INTERIOR.

GUSTS WERE INCREASED ABV AVBL BUFKIT/MOSGUIDE AND GUST ALG INFO...
WARMER SFC TEMPS MAY DO THE TRICK. LESS CERTAINTY IN THE FCST ABOUT
GUSTS EXCEEDING 39 KTS.

AREA OF WIND ADVY MAY NEED EXPANSION TO ALL OF MASS IN THE AFTN ISSUANCES
DEPENDENT ION NEW MODEL GUIDANCE AND REALITY.

LAPSE RATE MARGINAL AND PRES FALLS AFTER THIS MORNING HOLD OFF TIL
TONIGHT WHEN I THINK THE BIGGEST BURST OF WIND WILL OCCUR.

WE WILL PROB NEED AN URBAN SMALL STREAM FLOOD STATEMENT AROUND 5AM AS
SOON AS WE PEG BEST AREA FOR .5 TO 1.5 INCHES OF RAIN IN A 3 HR
PERIOD THIS MORNING. SREF SAYS S COAST.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
DONT HAVE MUCH PROB OF THUNDER TONIGHT AS SWI WARMS AND NGM HOLDS
BEST LI TO OUR WEST. HOWEVER...HEAVY SHOWERS WILL OCCUR AHD OF THE
FRONT...ESPECIALLY MASS COAST LATE TONIGHT.

CONCEIVABLE SOME LOCATIONS WILL HAVE A 6 HR BREAK IN SHOWERS THIS
AFTN/EVE IN WARM WINDY CONDITIONS.

WIND ADVY VERF SEEMS MORE SUITED FOR BOS-BID CORRIDOR EWD PER SREF
PROBS FOR 25 KT SUSTAINED AND BETTER PRES FALLS TONIGHT AS WELL AS
STRONGER LLJ. ELEVATIONS EITHER SIDE OF TH CT RVR VALLEY MAY HAVE
PROBLEMS TONIGHT...AND SREF INDICATOR IS A LOW PROB OF 25 KT
SUSTAINED.

FLOOD ADVISORY FOR URBAN POOR DRAINAGE FLOODING POTENTIAL TONIGHT...
SEEMS MOST LIKELY FOR MASS COAST...IF AT ALL.

SUNDAY...LEFTOVER MORNING SHOWERS ...THEN A SURGE OF DRY COLD
ADVECTION DURING THE MID AND LATE AFTERNOON MAY PROMPT A BRIEF WIND
ADVY SITUATION FOR MQE AS WELL AS ACK AND CAPE COD.

RECORD WARM MINS FOR THE 15TH  /LISTED ONLY POTENTIALS/

ORH 53 1989 THIS WILL BE A LIKELY RER FOR NOV 15.

RECORD DAILY RAINFALL  /LISTED ONLY POTENTIALS/
BOS 1.41 1895
PVD 0.85 1906
BDL 0.99 1906

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
SUNDAY NIGHT...GUSTY WINDS WILL CONTINUE ON THE CAPE AND ISLANDS
ESPECIALLY DURING THE EVENING HOURS.  WINDS SHOULD DIE DOWN LATE.
OTHERWISE...MOSTLY CLEARING SKIES WITH LOWS RANGING FROM THE UPPER
20S TO THE MID 30S.

MONDAY AND TUESDAY...A BROAD TROUGH STRETCHED ACROSS THE
NORTHEASTERN U.S. MONDAY WILL DEEPEN TUESDAY.  LOW PRESSURE WILL
MOVE QUICKLY FROM THE GREAT LAKES INTO THE COASTAL WATERS AND DEEPEN
INTO AN OCEAN STORM TUESDAY.  CONTINUED LOW END CHANCE POPS FOR
MONDAY AND TUESDAY.  WHILE 1000-500MB THICKNESSES ARE PLENTY COLD
ENOUGH FOR SNOW...BOUNDARY LAYER TEMPERATURES REMAIN TOO WARM DURING
THE DAY.  SO OVERALL THERE IS POTENTIAL FOR SOME SNOW OVERNIGHT
MONDAY AND TUESDAY BUT OTHERWISE RAIN.  MODELS ARE PREDICTING THAT
THE OCEAN STORM WILL REMAIN ANYWHERE FROM 200 TO 400 MILES SOUTHEAST
OF NANTUCKET.  DEPENDING ON THE ACTUAL PROXIMITY OF THE STORM...THE
CAPE AND ISLANDS COULD SEE SOME STEADIER OCEAN EFFECT PRECIPITATION.

CONTINUED COLD ADVECTION COUPLED WITH LOW THICKNESSES WILL KEEP
TEMPERATURES WELL BELOW NORMAL.  EXPECT HIGHS IN THE MID 40S MONDAY
DROPPING INTO THE UPPER 30S TO LOW 40S ON TUESDAY.  GUSTY WINDS ARE
POSSIBLE ON THE CAPE AND ISLANDS TUESDAY.  EXACT STRENGTH OF THESE
WINDS WILL DEPEND ON THE PROXIMITY OF THE OCEAN STORM.  BECAUSE OF
THIS IT IS TOO SOON TO SAY WHETHER ADVISORY CRITERIA WILL BE MET.

WEDNESDAY THROUGH FRIDAY...A PERSISTENT UPPER LEVEL TROUGH AND FALLING
THICKNESSES WILL KEEP COLD AIR IN PLACE.  850MB TEMPS WILL RANGE
FROM -10 TO -15C.  COUPLED WITH 1000-500MB THICKNESSES BETWEEN 515
AND 520DM...TEMPERATURES WILL BE WELL BELOW NORMAL.  HIGH TEMPS WILL
RANGE FROM THE MID 30S TO AROUND 40 DEGREES.  WEDNESDAY AND FRIDAY
COULD FEEL ESPECIALLY CHILLY WITH WINDS GUSTING UP TO 20KTS.  DRY
CONDITIONS ARE EXPECTED WEDNESDAY WITH SLIGHT CHANCE POPS FOR
THURSDAY AND FRIDAY.

&&

.AVIATION /09Z SATURDAY THROUGH WEDNESDAY/...
TODAY...IFR CONDS IN FOG ST SHOWERS ISO THUNDER THIS MORNING COULD
IMPROVE TO WDSPRD MVFR CIGS THIS AFTN/EVE IN WARM WINDY SSW FLOW
WITH GUSTS 28-38KTS.

TONIGHT...CONDS TO DEGRADE TO IFR IN SHOWERS WITH GUST SSW WINDS
28-38KT.

SUNDAY...PROBABLE RAPID IMPROVEMENT AT DAWN TO VFR BY 16Z. GUSTY W
WINDS AFTER 19Z BETWEEN 28-38 KT AREA WIDE IN PULSE OF STRONG CAA.

OUTLOOK...SUNDAY NIGHT THROUGH WEDNESDAY...

SUNDAY NIGHT...VFR.

MONDAY AND TUESDAY...MOSTLY VFR BUT COULD SEE MVFR CIGS/VSBYS IN SCT
-SHRA/-SHSN.

WEDNESDAY...VFR.  MVFR CIGS PSBL CAPE AND ISLANDS EARLY WITH SCT
-SHSN/-SHRA.

&&

.MARINE...
DROPPED HAZ SEAS HEADLINE IN LIEU OF MORE IMPORTANT GALE. LEAST CONF
IN GALE GUSTS IS MERR RVR TO PYM OUTER WATERS. MWW WILL HAVE THE
INFO.

GALE INCORPORATES THE SLY FLOW LATER TODAY AND TONIGHT FOR MARGINAL G
34-NEAR 40 KT OVERWATER GUSTS....BUT ALSO THE LIKELIHOOD OF WLY GALE
GUSTS LATE SUN AFTERNOON. THERE WILL PROBABLY BE A 12 HOUR INTERLUDE
OF JUST SCA CONDS DURING SUNDAY MORNING. THIS FCST HIGHLIGHTS THE
HIGHER WIND FCST.

OUTLOOK...SUNDAY NIGHT THROUGH WEDNESDAY...

SUNDAY NIGHT...W WINDS DIE DOWN TO SUSTAINED WINDS BETWEEN 20 AND
25KTS.  START NEAR GALE STRENGTH AND DIE DOWN THROUGH THE NIGHT.
SEAS BEGIN TO DECREASE BUT REMAIN WELL ABOVE SMALL CRAFT CRITERIA
ACROSS THE OUTER WATERS.

MONDAY...WINDS WILL CONTINUE TO DIE DOWN...SUSTAINED WINDS UP TO
20KTS.  REMAIN BELOW SMALL CRAFT WIND CRITERIA.  SEAS CONTINUE TO
DIMINISH BUT REMAIN ABOVE SMALL CRAFT CRITERIA IN THE OUTER WATERS
UNTIL EARLY TUESDAY MORNING.

TUESDAY...WINDS INCREASE OUT OF THE NORTH...GALE FORCE WINDS
POSSIBLE.  SMALL CRAFT CONDITIONS LIKELY.  SEAS INCREASE TO ABOVE 5
FT.

WEDNESDAY...WINDS DIE DOWN TO UNDER 20KTS.  SPORADIC SMALL CRAFT
CONDITIONS.  SEAS DECREASE TO BELOW SMALL CRAFT CRITERIA EARLY
THURSDAY MORNING.

&&

.HYDROLOGY...
WITH PRECIPITABLE WATER VALUES AROUND 1.5 TO 1.7 INCHES TODAY AND TONIGHT...
QPF IN THE 1 TO 2 INCH RANGE IS LIKELY. THIS SHOULD BRING URBAN/POOR
DRAINAGE FLOODING...BUT WITH 3 HOUR FLASH FLOOD VALUES IN THE 3-4
INCH RANGE...WE SHOULD BE SAFE FROM SIGNIFICANT FLOODING.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 4 AM EST SUNDAY FOR
     MAZ007-013>024.
NH...NONE.
RI...WIND ADVISORY FROM 2 PM THIS AFTERNOON TO 4 AM EST SUNDAY FOR
     RIZ001>004.
MARINE...GALE WARNING FROM 5 PM THIS AFTERNOON TO 7 PM EST SUNDAY FOR
     ANZ230>237-250-254-255.

&&

SYNOPSIS...WTB/DRAG
NEAR TERM...WTB/DRAG/STRAUSS
SHORT TERM...WTB/DRAG
LONG TERM...RLG
AVIATION...DRAG/RLG
MARINE...WTB/DRAG/RLG
HYDROLOGY...
Hazardous weather outlook, Nov 15, 4:18 AM EST, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
418 AM EST SAT NOV 15 2008

MAZ002>006-008>012-026-NHZ011-012-015-160930-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
418 AM EST SAT NOV 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL
MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

ISOLATED THUNDERSTORMS ARE POSSIBLE TODAY. BRIEF POOR DRAINAGE STREET
FLOODING IS POSSIBLE LATE THIS MORNING AND AGAIN THIS EVENING FROM A
COUPLE OF BANDS OF HEAVY SHOWERS.

THERE IS A LOW PROBABILITY OF WIND ADVISORY CRITERIA BETWEEN 4 PM
TODAY AND 2 AM SUNDAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

CTZ002>004-MAZ007-013>024-RIZ001>008-160930-
HARTFORD CT-TOLLAND CT-WINDHAM CT-EASTERN ESSEX MA-
WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
418 AM EST SAT NOV 15 2008

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 4 AM EST
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...EASTERN MASSACHUSETTS...NORTHEASTERN
MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...NORTHERN RHODE ISLAND
AND SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

A PERIOD OF HEAVY SHOWERS WITH ISOLATED THUNDERSTORMS THIS MORNING MAY
CAUSE BRIEF POOR DRAINAGE STREET FLOODING. A REPEAT OCCURRENCE IS
POSSIBLE LATE THIS EVENING IN THE CONNECTICUT RIVER VALLEY SHIFTING
TO THE MASSACHUSETTS COAST AROUND OR AFTER MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A LOW PROBABILITY OF BRIEF WIND ADVISORY CRITERIA WESTERLY WINDS
LATER SUNDAY AFTERNOON OR EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED ROUGHLY BETWEEN 2 PM AND 4 AM.
THE PRIMARY TIME FOR STRONGEST WIND AND POTENTIAL FOR LIMBS DOWN AND
SCATTERED POWER OUTAGES IS BETWEEN 6 PM AND 2 AM.

ANZ230>237-250-254-255-160930-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
418 AM EST SAT NOV 15 2008

...GALE WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 7 PM EST
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

SCATTERED THUNDERSTORMS ARE EXPECTED....MAINLY THIS MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

THERE IS A LOW PROBABILITY OF GALE FORCE WINDS ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

DRAG

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 14, 10:34 PM ESTSmall Craft Advisory for Hazardous SeasBOX6 hr
Nov 15, 4:57 AM ESTWind AdvisoryBOXBarnstable, Bristol, Dukes, Essex, Franklin, Hampden and 7 more18 hr
Nov 15, 4:58 AM ESTAreal Flood AdvisoryBOXBarnstable, Bristol, Hampden, Middlesex, Norfolk, Plymouth and 1 more6 hr
Nov 15, 11:41 AM ESTCoastal Flood AdvisoryBOXEssex, Norfolk, Plymouth, Suffolk2 hr
Nov 15, 5:12 PM ESTAreal Flood AdvisoryBOXEssex, Middlesex, Norfolk, Plymouth, Suffolk3 hr

Nearby

Gale Warnings in Massachusetts, 2008Every gale warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.